question-icon

Taking Althea Pills. Had Weight Loss. Planning To Take Vitamins. Safe?

default
Posted on Tue, 9 Jul 2013
Question: Hi Doc,

I just started taking Althea pills last month. My first time to take pills. I drink it at night, regularly. Since the pills had me lose more weight than I can imagine, I'm planning to take vitamins/multivitamins before taking the pills at night. Will it affect the effectiveness of the pill? The vitamins I'm planning to take will help me gain weight and should be taken 3x a day. Please advise. Thank you.
doctor
Answered by Dr. Timothy Raichle (2 hours later)
Hello, I would be happy to help you with your question.

Althea pills are birth control pills. You did not specify this, but I will assume that this is what you are taking. I can find no evidence that vitamin supplements will affect the effectiveness of birth control. It is important to take the pills every night, and the same time every night. In this way, they are >95% effective at preventing pregnancy. But, in terms of spacing them out a little I would suggest the following:
1. Take the vitamins 3 times a day with meals
2. Take the Althea at bedtime (right before you go to bed, well after your last meal)

Finally, you said that you have only been on the pills for one month. Birth control pills are NOT associated with weight loss, and certainly not in such a short time period. If you are having side effects (such as nausea) you should talk with your doctor about wether it is related to the pill or not.

I hope that this helps and good luck!
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Timothy Raichle (7 minutes later)
Hi Dr. Raichle,

I didn't experience nausea or vomiting as what I've read as Althea's side effects. The only things I just noticed was that my skin looked fairer and I did lose weight which I also read as comments by other Althea users. Thanks for the advise. I'll be taking the vitamins 3x a day with meals and the Althea pills before going to bed.

Thank you.
doctor
Answered by Dr. Timothy Raichle (6 minutes later)
Thank you for the followup.

Yes- this is a good plan. Monitor your weight and I imagine it will stabilize over time!

Good luck.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Timothy Raichle

OBGYN

Practicing since :1999

Answered : 1687 Questions

premium_optimized

The User accepted the expert's answer

Share on

Get personalised answers from verified doctor in minutes across 80+ specialties

152 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Taking Althea Pills. Had Weight Loss. Planning To Take Vitamins. Safe?

Hello, I would be happy to help you with your question.

Althea pills are birth control pills. You did not specify this, but I will assume that this is what you are taking. I can find no evidence that vitamin supplements will affect the effectiveness of birth control. It is important to take the pills every night, and the same time every night. In this way, they are >95% effective at preventing pregnancy. But, in terms of spacing them out a little I would suggest the following:
1. Take the vitamins 3 times a day with meals
2. Take the Althea at bedtime (right before you go to bed, well after your last meal)

Finally, you said that you have only been on the pills for one month. Birth control pills are NOT associated with weight loss, and certainly not in such a short time period. If you are having side effects (such as nausea) you should talk with your doctor about wether it is related to the pill or not.

I hope that this helps and good luck!